Oregon, 2009Wildfire in Oregon, September 13 to 30, 2009
September 13 to 30, 2009 · NWS MFR · 1 event in 1 county or zone
The Boze fire in the Tiller Ranger District of the Umpqua National Forest was started by lightning on 09/13/09 at 0922 PDT. As of 10/01/09, it was at 14500 acres and was about 15 percent contained.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Boze fire in the Tiller Ranger District of the Umpqua National Forest was started by lightning on 09/13/09 at 0922 PDT. As of 10/01/09, it was at 14500 acres and was about 15 percent contained. Total fire fighting costs were 6.3 million dollars as of 10/01/09.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Sep 13, 7:50 AM PST, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 13, 7:50 AM PST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PDT SUN SEP 13 2009
.DISCUSSION...THE MAIN FEATURE OF INTEREST IS THE UPPER LEVEL
TROUGH CURRENTLY CENTERED NEAR 42N 130W. THE GREATEST DIFFLUENCE
ALOFT WILL BE NORTH AND EAST OF OUR AREA THIS AFTERNOON AND
EVENING BUT ISOLATED THUNDERSTORMS ARE STILL POSSIBLE FOR THE
SOUTHERN OREGON CASCADES AND NORTHERN PORTIONS OF KLAMATH AND LAKE
COUNTIES. THE UPPER TROUGH WILL MOVE INTO NORTHERN CALIFORNIA TONIGHT
AND THE PROBABILITY/EXPECTED COVERAGE OF SHOWERS MAY NEED TO BE
BUMPED UP FOR THE OVERNIGHT HOURS INTO MONDAY MORNING.
A STABLE NORTHERLY FLOW IS EXPECTED FOR MONDAY AFTERNOON AS THE
LOW CONTINUES EAST INTO NEVADA THEN HIGH PRESSURE ARRIVES TUESDAY.
AFTER A VERY WEAK FRONT LATE WEDNESDAY...HIGH PRESSURE IS EXPECTED
TO RETURN INTO NEXT WEEKEND.
&&
.AVIATION...AREAS OF MVFR AND LOCAL IFR NEAR THE COAST WITH VFR
INLAND THIS MORNING. AT THE COAST...VFR AND LOCAL MVFR THIS
AFTERNOON THEN AS AN UPPER LOW APPROACHES THE COAST EARLY THIS
EVENING THERE WILL BE WIDESPREAD MVFR WITH SCATTERED SHOWERS...
MAINLY IN CURRY COUNTY. ISOLATED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE POSSIBLE OVER THE SOUTHERN OREGON CASCADES AND
NORTHERN PORTIONS OF KLAMATH AND LAKE COUNTIES. SHOWERS AND MID-
LEVEL CLOUDS MAY OBSCURE RIDGE TOPS INLAND THIS EVENING THROUGH
THE OVERNIGHT.
&&
.PREV DISCUSSION... /ISSUED 314 AM PDT SUN SEP 13 2009/
DISCUSSION...ANOTHER SHORT WAVE TROUGH WILL MOVE INTO SOUTHERN
OREGON AGAIN TODAY. THE AIR MASS WILL AGAIN BE UNSTABLE BUT
INCREASED CLOUD COVER WILL BRING HIGH TEMPERATURES DOWN ABOUT 10
DEGREES FROM SATURDAY AND LIMIT THUNDERSTORM COVERAGE TO ISOLATED.
THE MAIN UPPER LEVEL TROUGH WILL SWING INLAND TONIGHT. A SERIES OF
SHORT WAVE TROUGHS EMBEDDED IN THE MAIN FLOW WILL BE ENOUGH TO
KEEP THE AIR MASS UNSTABLE OVERNIGHT...ESPECIALLY EAST OF THE
CASCADES. MONDAY MAY SEE LINGERING SHOWERS IN UPSLOPE AREA BUT THE
MAIN UPPER LEVEL TROUGH IS EXPECTED TO BE OVER NORTHEAST
CALIFORNIA AND INTO NEVADA BY MONDAY EVENING. SURFACE FLOW TURNS
TO ONSHORE WITH LOW CLOUDS EXPECTED TO FILTER INTO THE UMPQUA
VALLEY MOST OF NEXT WEEK.
A WEAK SHORT WAVE RIDGE WILL BE OVER THE FORECAST AREA ON TUESDAY
WITH ONE DAY OF WARMING AND CLEARING. HOWEVER ANOTHER PACIFIC
FRONT IS EXPECTED TO MOVE INLAND AROUND THURSDAY AND THIS WILL
KEEP TEMPERATURES CLOSER TO SEASONAL NORMS. THE LATEST GFS AND
ECMWF ARE HINTING THAT SUMMER IS NOT QUITE READY TO LET GO AS BOTH
SHOW A STRONG RIDGE COULD RETURN NEXT WEEKEND.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
UNTIL 11 AM PDT THIS MORNING FOR PZZ350-PZZ356-PZZ370-
PZZ376.
DWHazardous weather outlook, Sep 12, 4:33 PM PST, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
533 PM PDT SAT SEP 12 2009
CAZ280>282-284-ORZ617-621-623-624-130600-
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
533 PM PDT SAT SEP 12 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND OR.
.DAY ONE...TONIGHT
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR SCATTERED THUNDERSTORMS WITH LITTLE OR NO RAINFALL. SEE FIRE
WEATHER MESSAGE FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Wildfire, Eastern Douglas County Foothills
- When
- September 13, 9:22 AM PST to September 30, 11:59 PM PST
- Where
- Eastern Douglas County Foothills forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 43.285, -123.179 (the zone’s center; the record gives no point)
The Boze fire in the Tiller Ranger District of the Umpqua National Forest was started by lightning on 09/13/09 at 0922 PDT. As of 10/01/09, it was at 14500 acres and was about 15 percent contained. Total fire fighting costs were 6.3 million dollars as of 10/01/09.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Arkansas, September 13 to 30, 2009$935,000 · 10 events
- Lightning Strike in Louisiana, September 13, 2009$50,000 · 1 event
- Hail and Heavy Rain in Montana, September 13 to 14, 2009$7,000 · 1.75 in hail · 22 events
- Wildfire and Lightning Strike in California, September 13, 20091 injured · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 13, 20095 events
- Waterspouts in Gulf of Mexico, September 13, 20094 events
- Hail in Colorado, September 13, 20091.25 in hail · 3 events
- Hail in Montana, September 13, 20091.75 in hail · 2 events
- Flash Flood in Louisiana, September 13, 20091 event
- Heavy Rain in Arizona, September 13, 2009$1,000 · 1 event
- Wildfire in Wyoming, September 13 to 30, 20091 event
- Damaging Wind in Idaho, September 13, 2009$6,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 192188.